Alabama, 2014Wildfire in Alabama, April 1, 2014
April 1, 2014 · NWS HUN · 1 event in 1 county or zone
Dry conditions and gusty winds helped a wildfire rapidly spread along DeKalb County Road 169 near the Alabama and Georgia state line. Around 100 acres were burned.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Dry conditions and gusty winds helped a wildfire rapidly spread along DeKalb County Road 169 near the Alabama and Georgia state line. Around 100 acres were burned.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Apr 1, 11:01 AM CST, 1 hour 59 minutes earlier.
Area forecast discussion, Apr 1, 11:01 AM CST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1201 PM CDT TUE APR 1 2014
.UPDATE...
FOR 18Z TAFS
&&
.DISCUSSION...
/ISSUED 1021 AM CDT TUE APR 1 2014/
A PRE-FRONTAL TROUGH AHEAD OF A DRY-SLOTTED LOW OVER THE GREAT LAKES
STILL EXTENDS FROM EXTREME EASTERN TN SOUTHWESTWARD THROUGH MADISON
AND INTO FRANKLIN COUNTIES IN ALABAMA. THIS BOUNDARY BROUGHT US A
FEW SPRINKLES THIS MORNING...BUT PRIMARILY PARTLY TO MOSTLY CLOUDY
CONDITIONS. THIS BOUNDARY IS PUSHING EAST...BUT CLOUD COVER HAS
BACKBUILT ALONG THE BACK EDGE OF IT SO FAR THIS MORNING A BIT. AT ITS
CURRENT MOTION THIS BOUNDARY SHOULD PUSH SOUTHEAST OF MUCH OF THE
AREA BY 18Z. THEREFORE...HAVE LEFT MOSTLY CLOUDY CONDITIONS IN THE
REMAINDER OF THE MORNING FOR LOCATIONS SOUTHEAST OF A LINE FROM HYTOP
TO HUNTSVILLE TO WEST POINT.
ANOTHER DISTURBANCE IS FORECAST BY MODELS TO DEVELOP OVER NORTHERN
LOUISIANA AND WESTERN MS LATER THIS AFTERNOON INTO THE EVENING HOURS.
THIS COULD BRING INCREASED CLOUD COVER AGAIN TO NORTHWESTERN ALABAMA
LATE THIS AFTERNOON. MODELS FIELD SUGGEST MAYBE MOSTLY CLOUDY
CONDITIONS IN NW AL. HOWEVER...DUE TO LIMITED DEPTH OF MOISTURE
...WILL ONLY FORECAST PARTLY CLOUDY CONDITIONS ACROSS THE AREA LATER
THIS AFTERNOON.
TEMPERATURES ARE ALREADY INTO THE 65 TO 70 DEGREE RANGE IN MANY
LOCATIONS. TEMPERATURES ADVECTION IS PRETTY NEUTRAL BASED ON UPPER
AIR ANALYSIS...SO BELIEVE MAINLY DIURNAL HEATING WILL DRIVE HIGH
TEMPERATURES. ONLY TWEAKED TEMPERATURES UP A DEGREE OR TWO. MAINLY 76
TO 81 DEGREE IN NW AL AND 75 TO 80 ELSEWHERE. LOWERED RH VALUES AND
DEWPOINTS A LITTLE THIS AFTERNOON...ESPECIALLY IN OUR SE COUNTIES.
KTW
&&
.AVIATION...
FOR 18Z TAFS...
VFR CONDITIONS ARE EXPECTED THROUGH THE ENTIRE TAF PERIOD. SOUTHWEST
WINDS WILL STRENGTHEN AND SURFACE WIND GUSTS TO 20 MPH ARE POSSIBLE
ON WEDNESDAY AFTERNOON.
KTW
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Apr 1, 11:21 AM CST, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1221 PM CDT TUE APR 1 2014
ALZ001>010-016-TNZ076-096-097-021100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1221 PM CDT TUE APR 1 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
A FEW THUNDERSTORMS ARE POSSIBLE STARTING LATE WEDNESDAY
...AS AN UPPER DISTURBANCE PULLS OUT OF THE SOUTHERN PLAINS STATES.
THUNDERSTORMS WILL INCREASE AND ORGANIZE LATE THURSDAY NIGHT INTO
FRIDAY MORNING...AS A STRONGER UPPER LEVEL TROUGH AND ASSOCIATED
COLD FRONT PUSH EASTWARD THROUGH THE REGION. STRONG TO SEVERE STORMS
ARE POSSIBLE LATE THURSDAY NIGHT INTO FRIDAY. THE PRIMARY THREATS
WITH THESE STORMS WOULD BE DAMAGING WINDS AND LOCALLY HEAVY RAINFALL.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING.
Wildfire, Dekalb
- When
- April 1, 1:00 PM CST to 9:45 PM CST
- Where
- Dekalb forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 34.460, -85.804 (the zone’s center; the record gives no point)
A wildfire burned around 100 acres on DeKalb County Road 169 near the Alabama and Georgia state line. Gusty winds helped the fire spread. Relative humidity lowered to between 25-35 percent during the afternoon. No structures were impacted.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, April 1 to 30, 2014$10 million · 24 events
- Flash Flooding and Flood in Missouri, April 1 to 3, 2014$77,000 · 1.75 in hail · 67 events
- Drought in Texas, April 1 to 30, 2014$88,000 · 31 events
- Drought in New Mexico, April 1 to 30, 201440 events
- Hail and Damaging Wind in Texas, April 1, 2014$50,000 · 2.5 in hail · 4 events
- Drought in Oklahoma, April 1 to 30, 201437 events
- Drought in Texas, April 1 to 30, 201424 events
- Drought in Texas, April 1 to 30, 201420 events
- Drought in Kansas, April 1 to 30, 201419 events
- Drought in Nebraska, April 1 to 30, 201419 events
- Drought in Texas, April 1 to 30, 201418 events
- Drought in New Mexico, April 1 to 30, 201415 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 513254.